Sign inSubmit
ArticleMetrics
Research Article · Free to read · Published 11 September 2013

A Non-Linear Absolutely-Stable Explicit Numerical Integration Algorithm for Stiff Initial-Value Problems

Essam R. El-Zahar1

American Journal of Applied Sciences, Volume 10, Issue 11, pp. 1363–1370 · doi.org/10.3844/ajassp.2013.1363.1370

7,559 accesses5,090 downloads1 citations (Crossref)Metrics
Cite Check for updates

Abstract

The time-step in integration process has two restrictions. The first one is the time step restriction due to accuracy requirement τac and the second one is the time-step restriction due to stability requirement τst. The most of explicit methods have small stability regions and consequently small τst. It obliges us to solve stiff problems with small step size τst << τac. The implicit methods work well with stiff problems but these methods require more work per step than the explicit methods. In this study, a non-linear absolutly stable explicit one step numerical integration algorithm is proposed for solving non linear stiff initial-value problems in ordinary differential equations. The algorithm is based on deriving a non-linear relation between the dependent variable and its derivatives from the well known Taylor expansion. The accuracy of the method depends on some unknown parameter inserted in Taylor expansion and determined from the error analysis. The accuracy and stability properties of the method are investigated and shown to yield at least third-order and A-stable. The results obtained in the numerical experiments show the efficiency of the present method in solving stiff initial value problems.

Licence and reuse

Free to read. This article carries the publisher’s copyright, as printed on it: © 2013 Science Publications. It is free to read; ask us before reusing it.

How to reuse this article

Responses (0)

Have a comment on this research? Sign in to respond. Responses are moderated and published with your name and affiliation; the authors are invited to reply. How we use your dataWrite a response

About this article

Cite this article

El-Zahar, E. R. (2013). A Non-Linear Absolutely-Stable Explicit Numerical Integration Algorithm for Stiff Initial-Value Problems. American Journal of Applied Sciences, 10(11), 1363–1370. https://doi.org/10.3844/ajassp.2013.1363.1370

Licence
© Science Publications
Issue
Volume 10, Issue 11
Policies
Editorial independenceUse of generative AIData availabilityAppeals and complaints
Version
Version of record
A Non-Linear Absolutely-Stable Explicit Numerical Integration Algorithm for Stiff Initial-Value ProblemsAmerican Journal of Applied Sciences · Volume 10, Issue 11 · pp. 1363–1370 · © Science PublicationsDownload